Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JenGK

Confusion About My Accutane Situation

Recommended Posts

Hi there, I was just wondering what you good people thought about my current accutane situation... I went to my first dermatologist appointment today, recommended by my fantastic doctor who picked up all sorts of my weird imbalances and helped me balance them (mostly through diet and treating my strange secret yeast infection which actually showed few external symptoms besides the acne). My main reason for going to the derm was to talk about different scar treatments as I do have quite severe scarring and red marks after having severe cystic acne. I am clear of acne now but for a couple of very small superficial spots (though some more recent ones left larger 'patches' of hyperpigmentation which kind of look like zits, but they're not). When I got to the dermatologist I told him about everything and he immediately started on a rant about how diet has nothing to do with acne (and he said makeup doesn't either), though I did say that the diet was what ultimately cleared me up. He told me all different treatments for acne and wrote me a script for Accutane. When I asked him about scar treatments, all he really mentioned was Frazel lasering though he said it will 'activate' acne that hasn't been properly treated. He did closely examine my skin and so should have seen that I only have scarring and no actual zits... Now I'm extremely confused. Why would I go on accutane if I'm not actually getting pimples? And is there really no way to get rid of the scars without waking up 'dormant' acne? I also expressed some of my concerns about Accutane, such as a friend of mine who went off it more than a year ago but still suffers from extreme constant facial redness which started when she started taking it. He insisted the drug is out of your system 10 days after you last take it and all side effects will wear off in a month... Which clearly wasn't the case. This doctor is a highly respected dermatologist so his advice should be sound, but it doesn't feel right to take something if you're not breaking out. Thanks in advance for your thoughts :)

Share this post


Link to post
Share on other sites

hello,

first of all, its great that you have managed to reduce your acne dramatically! yes yeast/candida and all sorts of imbalances in zinc etc can all lead to flares ups. I have to tell you, i was seeing one derm for about 4 months and my acne stopped, and i was doing some resurfacing at that time and had to go to a different doctor one day because my usual derm wasn't at her post and was away. It was an emergency. So, i went to this new doctor, obviously my face was red from the laser (after 1 week) and had all the red spots. I too have the red post imflammatory pigmentation that looks like spots but actually isn't. People think they are spots, they aren't. So this new doctor started pushing accutane on me and LAUGHED at me when i said it was not good to take and i was scared of the side effects.I actually believe i know more through reading about the side effects than she does (just go to the side effects accutane forum on here, you will be surprised with what you read). I'm not saying i know better than a doctor, but i know how the body works and i'm not stupid to the side effects. I have 2 friends who took accutane. One had SEVERE acne all over her back, chest and face. She had HORRIBLE side effects, from vaginal bleeding, peeling nail beds, eyelashes fell out, cracked lips, etc. I'm not trying to scare you, but this is a strong medication. She used to talk to me at times and i would be thinking, omg you poor thing. Because here eyes were red, she was all dry, its just sad. The other one was a male he had bad back acne, now he is almost bald on top after the accutane use.

So if your doctor didn't examine you properly, then be wary. It doesn't matter if its the top doctor, they are not always right.

Do you feel like you would flare up from the laser treatments? The heat can sometimes cause some breakouts but not BADLY, it just depends on your skin. Acne should generally be quiet when thinking of resurfacing, two pimples is nothing. Maybe he just wants you to clear for good with the accutane but if you dont want to take it, then don't.

Share this post


Link to post
Share on other sites

Thanks for your reply :) I indeed don't think Accutane is at all necessary for me so I'm not going to take it, I was just a bit thrown by how closed-minded a doctor who must have seen thousands of acne patients can be. And how he is turning a blind eye to the very legitimate side effects people feel. I think especially for someone who is very unsure about their acne, it can be quite misleading. But yes thanks for the reassurance, when you speak to someone that convinced you do start to doubt yourself a little :lol:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×